I have been suffering from what i was first told was, 'vasal vagal syncope' since 2005 while 20 weeks pregnant with my second child. Previous to this i had never had any trouble!!
I was seen by a cardiologist and perscribed corboten...a betta blocker..."safe" while pregnant...
During the remainder of the pregnancy i experienced many of the typical symptoms i still face today, ( although more intence and frequent whilst pregnant,) such as; palpitations, dizziness, nausea, syncope, forgetfullness, thirst, fatigue, hot flashes, sweating, extreem reactions to change in temperature,etc...Plus i also have noticed during that time of the month i am more prone to collapse.
We gave birth to a healthy ( thank goodness - was very worried due to all the collapse episodes!!) baby girl in 2006- and experienced Post natal depression...However i think mainly due to the fact that the cardiologist was convinced as was i that once the baby was born my condition would most likley go away....
My condition seemed to get better once i was precribed the anti depressant... in did not have as many episodes and if i did experience a syncope eppisode the period of un-conciousness was lessened.
We moved interstate and i began to get back to life as normal and actually had a three month stint without a single episode.
Then it gradually began to come back once i discontinued the anti depressant.
I lost 20 kg in weight also however it seemed to not make an ounce of difference.
Being rural based now we saw another cardiologist on arrival after my 3rd syncopal episode, whom perscribed "fluronieff.."
(Sorry i have forgotten its proper name)
Which was to basically help with fluid and salt...
However during this time it was a stressfull period in my life and it did not seem to do anything except add 5 kg to me within 2 weeks and no change in the syncopal episodes.
With this going on for months on and off...
FINALLY was refered to a cardiologist in 'town' melb..at Cabrini Host...
Whom discovered i have a 'facinating' junctional rythm and called my condition, 'neuocardiogenic vasal vagal syncope.'
He then prescribed me rythmodan ( sorry again as i am unsure of its actual medical term)
begining at 50mg a day and increasing to 250mg a day over a period of 7 months, to which a lesser amount of syncope occured- however still not managable!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.